Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 31, NWS Lincoln, IL

April 10, 2001Jasper County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2001, 1:39 PM CDT for Jasper County, Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 10, 2001, 1:39 PM CDT (18:39 UTC)
Expired
Apr 10, 2001, 2:45 PM CDT
In force
66 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jasper County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 1:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-134 m²/s²
0-3 km storm-relative helicity
-156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 101841
SVRSPI
ILC079-101945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
139 PM CDT TUE APR 10 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 245 PM CDT

* AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHWEST OF WHEELER...OR ABOUT 8 MILES
  SOUTHEAST OF EFFINGHAM...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSE HILL
  HIDALGO
  NEWTON
  WILLOW HILL

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAaY TUNED FOR LATER STATEMENTS.

LAT...LON 3917 8837 3898 8837 3898 8796 3918 8796
$$
HEDGES

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:38 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 10, 10:38 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1038 AM CDT TUE APR 10 2001

UPDATED ZONES EARLIER TO ADJUST WORDING ON PCPN TRENDS AND BUMP DOWN
FCST HIGH TEMPS. MAIN SYNOPTIC STATIONARY FNT NOW FM NEAR STL TO
NEAR TERRE HAUTE...WITH WEAK SFC WAVE ACRS CRL MO CONT CONVECTION TO
THE EAST WITH INCREASED CONVERGENCE. TO THE NORTH OF THE FNT...LOW
CLOUDS AND MUCH COOLER TEMPS TO PREVAIL. SEE LITTLE SCOURING OF THIS
ABUNDANT LOW-LVL MOIST...WHICH SHOULD HOLD OFF ADDITIONAL PCPN
DEVELOPMENT NORTH OF I-70 UNTIL FNT LIFTS NORTH AND LOW-LVL JET
KICKS IN THIS EVE/TONIGHT.

ANOTHER UPDATE FOR TEMPS FORESEEABLE. WL NEED TO MONITOR RECOVERY
TRENDS.

.ILX...NONE.

PLAHMER

In the hours before

Local storm report, Apr 10, 9:06 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
906 AM CDT TUE APR 10 2001

...FOR MORNING EVENT...
TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0752 AM    COWDEN                    IL   .75 INCH HAIL
04/10/01   SHELBY                         PUBLIC REPORT. FROM
                                          SHERIFF DEPT.

0805 AM    STEWARDSON                IL   1.75 INCH HAIL
04/10/01   SHELBY                         PUBLIC REPORT. PASSED ON
                                          BY CHANNEL 3 IN CHAMPAIGN.

0828 AM    4 W EFFINGHAM             IL   1.75 INCH HAIL
04/10/01   EFFINGHAM                      REPORTED ON I-70 BY
                                          SHERIFF.

0829 AM    EFFINGHAM                 IL   1.75 INCH HAIL
04/10/01   EFFINGHAM                      FROM STATE POLICE.

0834 AM    EFFINGHAM                 IL *  .75 INCH HAIL
04/10/01   EFFINGHAM                      FROM ESDA.

FISHER
Local storm report, Apr 10, 9:44 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
944 AM CDT TUE APR 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 AM    STE MARIE                 IL   .88 INCH HAIL
04/10/01   JASPER                         FROM NWS COOP OBSERVER.

0800 AM    7 S SHELBYVILLE           IL   4.50 INCH HAIL
04/10/01   SHELBY                         DAMAGE TO VEHICLES AT
                                          HUDSON POWER PLANT. SIZE
                                          ESTIMATED BASED ON DAMAGE.
                                          LOCATION IS 5 E OF US 128
                                          JUST N OF HOLIDAY. FROM
                                          ESDA.

FISHER
Local storm report, Apr 10, 10:37 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1037 AM CDT TUE APR 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 AM    STE MARIE                 IL   1.75 INCH HAIL
04/10/01   JASPER                         DAMAGE TO HOUSE
                                          WINDOWS.REPORTED BY CO-OP
                                          OBSERVERS

DPK
Special weather statement, Apr 10, 11:15 AM CDT, 2 hours 24 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111100-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1115 AM CDT TUE APR 10 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND
SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STATIONARY FRONT THAT
EXTENDS FROM THE ST. LOUIS AREA TO NEAR TERRE HAUTE. THUNDERSTORMS
ARE EXPECTED TO CONTINUE AT LOCATIONS SOUTH OF INTERSTATE 70 THIS
AFTERNOON AND TONIGHT NEAR THE FRONT. FARTHER TO THE NORTH...
THUNDERSTORMS SHOULD REDEVELOP TOWARD LATE AFTERNOON AND CONTINUE
THROUGH THE NIGHT AS THE FRONT BEGINS TO MOVE NORTHWARD.

THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND GUSTY
WINDS.

EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD MONITOR THE
LATEST WEATHER FORECASTS AND BE PREPARED FOR ACTIVATION THIS
AFTERNOON AND TONIGHT.

PLAHMER
S
Local storm report, Apr 10, 1:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
136 PM CDT TUE APR 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 PM    ALTAMONT                  IL   .75 INCH HAIL
04/10/01   EFFINGHAM                      REPORTED BY ALTAMONT
                                          MEDIA.

0123 PM    3 W EFFINGHAM             IL   .75 INCH HAIL
04/10/01   EFFINGHAM                      REPORTED BY
STATE POLICE.

0125 PM    3W EFFINGHAM              IL   1.00 INCH HAIL
04/10/01   EFFINGHAM                      REPORTED BY EFFINGHAM
                                          COUNTY ESDA
Local storm report, Apr 10, 1:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
136 PM CDT TUE APR 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 PM    ALTAMONT                  IL   .75 INCH HAIL
04/10/01   EFFINGHAM                      REPORTED BY ALTAMONT
                                          MEDIA

0123 PM    3 W EFFINGHAM             IL   .75 INCH HAIL 04/10/01
           EFFINGHAM                      REPORTED BY STATE POLICE

0125 PM    3W EFFINGHAM              IL   1.00 INCH HAIL
04/10/01   EFFINGHAM                      REPORTED BY EFFINGHAM
                                          COUNTY ESDA

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 12:27 AM CDTSevere Thunderstorm WarningILXChampaign, Vermilion48 min
Apr 10, 1:21 AM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford39 min
Apr 10, 7:47 AM CDTSevere Thunderstorm WarningILXEffingham, Shelby43 min
Apr 10, 8:18 AM CDTSevere Thunderstorm WarningILXColes, Cumberland42 min
Apr 10, 8:30 AM CDTSevere Thunderstorm WarningILXEffingham45 min
Apr 10, 9:01 AM CDTSevere Thunderstorm WarningILXJasper44 min
Apr 10, 9:15 AM CDTSevere Thunderstorm WarningILXCrawford45 min
Apr 10, 9:40 AM CDTSevere Thunderstorm WarningILXLawrence50 min
Apr 10, 12:58 PM CDTSevere Thunderstorm WarningILXEffingham62 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.